Developing a yeast infection while taking antibiotics is very common. Some women and men develop an infection after taking antibiotics while others do not. A yeast infection can happen because antibiotics can kill good bacteria in the intestinal tract which can facilitate yeast microorganism to multiply. This can cause a yeast infection to develop. A yeast infection can develop in the lungs, the mouth, or the genital area.
There are some things that can be done to decrease the chances of developing a yeast infection while taking antibotics. Some doctors advise eating yogurt while on a course of antibiotics to maintain the proper balance of bacteria.
A doctor may also advise patients who prone to get a recurrent yeast infections to decrease the amount of sugar in their diet. A taking of special diet may also be advised during a course of antibiotics. Patients are advised to follow the directions of their doctor and to take medication as prescribed.
Patients who develop a yeast infection while on antibiotics may wish to consult a doctor for medical advice. However, there are over the counter medications that can be used to cure a yeast infection. These treatments are creams that can be inserted into the vagina to help curing a yeast infection. Some treatments are designed for 1 day while other treatments may be designed for up to 7 days. If the yeast infection does not respond to the over the counter medication, or if a patient has a history of recurrent infections, a doctor’s appointment will be necessary.
Can you take diflucan while on antibiotics?
Opinions about this issue are varied depending upon the medical professional. Some professionals do not advise taking diflucan while on antibiotics and instead prefer to wait until the course of antibiotics is finished. Other medical professionals prefer to prescribe diflucan when placing patients with a history of yeast infections on antibiotics. Additionally, other considerations may involve in the decision to prescribe the drug. Patients with cancer, HIV, or compromised immune systems may need a dose of the drug as they will be at a high risk to develop a yeast infection while on antibiotics. Since each situation and each patient is unique, it is best to consult a physician or other health professional for advise.
Even if a doctor decides to prescribe diflucan for patients on antibiotics, a patient can still take steps to reduce the chances of developing an infection. Patients should talk to their health care practitioner for more information about preventing a yeast infection.
Patients with certain medical conditions may not be able to take diflucan. These include patients with some types of kidney and heart conditions. Pregnant women or women who plan to become pregnant should take a caution when taking medicines. Usually, only one dose of diflucan is prescribed. However, a double dose of the medication may be necessary for certain situations.
The decision of whether or not you can take diflucan while on antibiotics is an important question. This question can best be answered by a patient’s health care practitioner.
- » Is It Safe To Take Fluconazole While On Birth Control?
- » Does Diflucan Upset Your Stomach
- » Facts About Taking Diflucan While On Birth Control
- » Diflucan - The Miracle Drug For Yeast Infections
- » Diflucan And Mouth Yeast Infection
- » Diflucan And Nystatin - Similarities, Differences And Many More Interesting Facts